I am a Factor V patient and have been for many of my 64 years. I have been on warfrin for over 15 years, I now need to have several stents put in my heart, my legs and arms. I am going in tomorrow to have the heart done. I was on 5 mg of warfrin and have been off all for the past 5 days. My INR this morning was 0.8. Do I need to be concerned? Thank you.
Do you need to be concerned about excess bleeding during the procedure? No, because you have a normal INR, the same as someone who has never taken warfarin. Do you need to be concerned about throwing a clot? No, because the chance of your forming a clot on any given day is low, and you're in the home stretch now.
I would expect the cardiologist to give you your first dose of warfarin on the evening immediately following the procedure or else the very next day, because it takes three or four days to develop a therapeutic INR. So the first couple of doses of warfarin won't be doing anything that could impair your post-procedure healing. In most cases, there is no reason to wait any longer to restart warfarin.
The next time you have to go off of warfarin for any kind of procedure, ask your cardiologist about using a bridging agent. That is a short-acting anticoagulant that is used to, in effect, shorten the amount of time that you will be without anticoagulation therapy. If you did not use a bridging agent this time, it may be because your doctor determined that your risk of forming a clot in those few days was so low that bridging was not needed. But if you are concerned about going off warfarin, then it is worth having the discussion.
Thank you for taking the time to answer me. Procedure was and/or will be done in piece meal. Heart was done yesterday, all went well and I am home. Will restart warfrin today. Legs will be done in a few weeks. Thank you again . Diane
Thanks so much for explaining to me and taking the time. All went well with heart stents, I am home. Could not do legs at same time, will be done in a few weeks. Dr's felt it would be too much on my body. I will say one thing, Dr. came to explain all to me 2 (once in the OR and once in the room) and I remember close to nothing that he said. One really needs to have someone with them. Will have to call him today, which he is going to love. But...thus is life. Take good care, be well, and LIVE. Thanks again, Diane
Thanks for thinking of me, you are appreciated. Spoke with surgeon last night . He put 2 more stents in heart, and said other than that she looks good. He now wants me to proceed with the total right hip replacement, prior to putting needed stents in left leg (that hip has already been replaced). Right now,I feel like I need a rest from it all and just concern myself with getting the hemo back up there, however will line up surgeon and do all the paperwork prior to Jan 1st with the hopes that he can do hip in Jan then off to rehab for a few weeks. That will be Phase II. And inbetween plan to work on loosing 20 lbs. Gone up to 180. Tooo high for me. Was in a lot of back andleg pain yesterday. So far, better today. And my 2 yorkies are coming home today. Can't wait,miss them so. Stay in touch and please stay well. Thank you again. Diane
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.